MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT ADVANCED; EMBOLIZATION COIL
Model Number 7210-0152
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Neuropathy (1983)
Date of Event 09/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The coil was implanted in the patient and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.The root cause is unknown.The instructions for use (ifu) identifies neurological deficits as potential complications associated with use of the device.The device was used during the same procedure as was reported in mfr report# 2032493-2018-00237 and mfr report# 2032493-2018-00238.
 
Event or Problem Description
It was reported that an uneventful balloon assisted coiling procedure for a ruptured right posterior communicating artery aneurysm was performed on a patient that presented with sudden headache, reduced conscious level, and subarachnoid hemorrhage.Post procedure, the patient woke up with ipsilateral 3rd nerve palsy.The condition did not improve with a short course of steroids, and the patient underwent neurosurgical nerve decompression two (2) days later, which was believed to be a result of an immediate mass effect of the coiled aneurysm on the 3rd nerve.The patient is enrolled in a post-market clinical trial.

Brand Name
HYDROSOFT ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8049352
Report Number2032493-2018-00239
Device Sequence Number11209448
Product Code HCG
UDI-Device Identifier00816777023025
UDI-Public(01)00816777023025(11)171027(17)220930(10)17102755Q
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date09/30/2022
Device Model Number7210-0152
Device Lot Number17102755Q
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2018
Initial Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR